MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10021030
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 2954740-2017-00015.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization procedure a deltapaq 2mm x 10cm coil (cdf10021030/c40465) coil could not be detached.Pre-deployment electrical check was performed and the green system ready light did not illuminate.The detachment light did not illuminate and the audible signal did not beep.All connections appeared to fit properly without application of excessive force.The coil was withdrawn and a new coil was used to complete the procedure.The coil was still attached to the delivery system when removed from the patient and was not stretched.The same enpower connecting cable and enpower dcb were used successfully with subsequent coils.There was no report on the patient injury.There were no any intra or post procedural complications or surgical delays related to device or reported event.No damages were noted on the coil, coil delivery system or the detachment system prior to use or after removal.Patient information was unknown.It was initially reported that the complaint product is available for analysis.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00015.Limited information was received.Both the unspecified enpower detachment control box (dcb) and the connecting cable were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 50.6 ohms (range 48.5/56.0) and the sample enpower and cable systems ready green light illuminated (deltapaq ifu).The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower systems ready green light remained illuminated and the resistance passed at 50.8 ohms.Post-detachment inspection found that the detachment fiber received heat and melted as designed.The field complaint of the coils non-detachment could not be duplicated.No manufacturing defects were found.The complaint of the coil¿s non-detachment cannot be confirmed.The dpu passed electrical testing and the coil was detached on the first detachment cycle, therefore the root cause of the coils non-detachment cannot be determined.It was stated in the complaint event that, ¿¿pre-deployment electrical check was performed and the green system ready light did not illuminate.¿ if this did occur and the green systems ready light did not illuminate, the cables and dcb should be exchanged and if the green light still does not illuminate, then the unit should be put aside for return and not used.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event was not confirmed.The returned product passed testing and a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6286162
Report Number2954740-2017-00015
Device Sequence Number47195
Product Code HCG
UDI-Device Identifier00878528007111
UDI-Public(01)00878528007111(17)210131(10)C40465
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCDF10021030
Device Lot NumberC40465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2017
Supplement Report FDA Received Date02/21/2017
Patient Sequence Number1